I have been taking my Beta for almost 2 wks. I have been using .25mgand tomorrow I move up to .5. I am starting to feel icky. I don't want to eat, but I am hungry? Does that make any sense? I took 3 of my pain meds about 3 hrs ago, and my back is still hurting, and I don't know what to do to make it feel any better I am also getting really dizzy, but I know that that's what the pain meds do....nuerontin
Hi Jamsalter. Im sorry you arent feeling well..nothing like pain to make you feel overall lousy! Neurontin hasnt helped many of us on the board- but it has helped some...my only suggestion is to talk to your doctor about raising the dosage. I know you can take up to 300 mgs 3 x a day of the drug...dont know what you are taking now...but for me, it did nothing even at full dosage.
The Beta might be what is making you sick, too..it is an interferon and they will have awful side effects for the first few months on it. Hang in there with that- they do stop eventually...but more importantly, realize that your shot wont do anything for the way you feel...its only supposed to keep new lesions from forming and thus no new symtoms. Youll know when you have your next MRI if it is doing anything for you....unfortunately, really tough to tell until then.
You posted an almost identical post in your thread "feeling better" the other day- I just read it..you have to realize that this is what MS is...up one day and down the next...youre never going to know when you wake up what is going to affect you or how..but you will start to recognize the triggers- the need for more sleep (or a nap), the need to get out of the heat or cold- the feeling that something isnt right. It takes Beta a full 6 months once you hit full dosage to start working, and during the next few months youre likely to have at least one relapse- thats not because it isnt working, its because you are playing with your body chemistry with this drug. I had one, too- with Rebif...many people do...the whole 'one day at a time" thing really does mean something to those of us with MS...talk to your doctor about your pain meds. And, make sure you arent abusing them, either. One Aleve before the injection should hold you for injection related issues- and too much pain medicine (you said you took 3 of something?) can really hurt you more than help you.
feel better soon.
Not that I'm a doctor, but my take on neurontin is that it is very specific to the type of pain it helps. It also is a slow acting (over time) pain relief option.
In my case I can already see it's benefits, but what I am experiencing is neuropathic pain into my face. I ruled out a bunch of stuff before going to this step. I knew the pain origin was nothing else than neuropathic, and did my homework into my specific situation (Burning mouth). I saw success with a combination of amitriptyline and neurontin, but made note that this success was only felt over a build up period with both drugs.
I still get the pain and it's only day 6 on the drugs, but in some ways I can see relief. I'm holding out hope that they will work in my case.